Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 24, 2005, 7:33 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 7:33 PM CDT (00:33 UTC)
- Expired
- May 24, 2005, 9:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 250034 FFWTSA OKC061-079-135-250230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 733 PM CDT TUE MAY 24 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA HASKELL COUNTY IN SOUTHEAST OKLAHOMA LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 930 PM CDT * AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF KEOTA TO 5 MILES NORTHWEST OF BOKOSHE TO WISTER... MOVING SOUTH AT 20 MPH. * LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN INCLUDE...BOKOSHE...WISTER...MCCURTAIN...MC CURTAIN...POCOLA... SPIRO...PANAMA...CAMERON...FANSHAWE...POTEAU...ROLAND...MULDROW AND GANS. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN OVER THE WARNED AREA. ANOTHER TWO INCHES WILL BE POSSIBLE THROUGH 930 PM CDT. THIS ADDITIONAL RAINFALL WILL WORSEN THE EXISTING FLOODING AND WILL LIKELY RESULT IN ADDITIONAL FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3532 9514 3488 9487 3504 9446 3555 9450 $$
1 follow-up statement
000 WGUS74 KTSA 250220 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 920 PM CDT TUE MAY 24 2005 OKC061-079-135-250230- SEQUOYAH OK-HASKELL OK-LE FLORE OK- 920 PM CDT TUE MAY 24 2005 ...THE FLASH FLOOD WARNING FOR LE FLORE...HASKELL AND SEQUOYAH COUNTIES HAS BEEN CANCELLED... THE HEAVY RAIN HAS BEGUN TO SHIFT SOUTH OF THE WARNED AREA... INCLUDING THE THREAT FOR FLASH FLOODING...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3532 9514 3488 9487 3504 9446 3555 9450 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:35 PM CDT, 58 minutes earlier.
Area forecast discussion, May 24, 6:35 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 635 PM CDT TUE MAY 24 2005 .MESOSCALE UPDATE... THE HP SUPERCELL PASSING SOUTHWEST OF FORT SMITH HAS BECOME OUTFLOW DOMINATED AND IS RESULTING IN A SURGING BOW ECHO INTO THE AREA SOUTH OF FORT SMITH. A NUMBER OF MEASURED AND ESTIMATED SEVERE GUSTS HAVE BEEN RECEIVED WITH THE PASSAGE OF THE BOW IN LE FLORE COUNTY. POCKETS OF MODERATE MOISTURE CONVERGENCE...A WEAK CAP AND CAPES TO 2000 J/KG EXIST ALONG THE PRIMARY BOUNDARY IN SOUTHEAST OKLAHOMA THAT EXTENDS FROM CENTRAL LE FLORE COUNTY INTO NORTHERN PITTSBURG COUNTY. THEREFORE THE POTENTIAL EXITS FOR SEVERE STORM DEVELOPMENT ALONG THIS BOUNDARY FOR THE NEXT HOUR OR TWO AS IT MOVES SOUTH. THE EVOLUTION OF ANY CELLS THAT FORM THERE SHOULD BE SIMILAR TO TODAYS INITIAL DEVELOPMENT...INITIALLY SUPERCELLULAR..EVOLVING INTO CLUSTERS OR SHORT LINES. BRIEF ELEVATED SEVERE CELLS WILL OCCUR NEAR THE CORE OF THE OLD MESOSCALE VORT CENTER FOR THE NEXT HOUR OR TWO. THE CORE OF THE VORT CENTER IS DROPPING SOUTH THROUGH EXTREME EASTERN OKLAHOMA. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
In the hours before
Local storm report, May 24, 6:08 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 4 NW COOKSON 35.75N 94.97W
05/24/2005 0.75 INCH CHEROKEE OK PUBLIC
0500 PM TSTM WND DMG 1 W KEOTA 35.26N 94.94W
05/24/2005 HASKELL OK TRAINED SPOTTER
HOUSE DAMAGED
0515 PM TSTM WND DMG MC CURTAIN 35.15N 94.97W
05/24/2005 HASKELL OK PUBLIC
HOUSE DAMAGED
0537 PM TSTM WND GST PANAMA 35.17N 94.67W
05/24/2005 66 MPH LE FLORE OK PUBLIC
0550 PM TSTM WND DMG 3 E PANAMA 35.17N 94.62W
05/24/2005 LE FLORE OK PUBLIC
NUMEROUS TREES DAMAGED. WINDS ESTIMATED AT 70 MPH.
&&
EJCLocal storm report, May 24, 6:17 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST POTEAU 35.05N 94.62W
05/24/2005 58 MPH LE FLORE OK AWOS
MEASURED AT THE POTEAU AWOS...KRKR
0604 PM HAIL 3 S HEAVENER 34.85N 94.60W
05/24/2005 1.00 INCH LE FLORE OK PUBLIC
0604 PM TSTM WND GST HEAVENER 34.89N 94.60W
05/24/2005 70 MPH LE FLORE OK TRAINED SPOTTER
&&
EJCLocal storm report, May 24, 6:54 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL VIAN 35.50N 94.97W
05/24/2005 0.88 INCH SEQUOYAH OK LAW ENFORCEMENT
0637 PM HAIL VIAN 35.50N 94.97W
05/24/2005 1.00 INCH SEQUOYAH OK TRAINED SPOTTER
&&
EJCLocal storm report, May 24, 7:02 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD PANAMA 35.17N 94.67W
05/24/2005 LE FLORE OK AMATEUR RADIO
MAJOR FLOODING REPORTED
0650 PM FLASH FLOOD VIAN 35.50N 94.97W
05/24/2005 SEQUOYAH OK FIRE DEPT/RESCUE
TWO FEET OF WATER IN A STORE IN VIAN. MAJOR STREET
FLOODING.
&&
EJCSpecial weather statement, May 24, 7:09 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 709 PM CDT TUE MAY 24 2005 ARZ019>020-OKZ068>072-250115- CRAWFORD-FRANKLIN-ADAIR-CHEROKEE-MCINTOSH-MUSKOGEE-SEQUOYAH- 709 PM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 325 FOR THE FOLLOWING AREAS... IN ARKANSAS THIS CANCELS 2 COUNTIES IN NORTHWEST ARKANSAS CRAWFORD... IN WEST CENTRAL ARKANSAS FRANKLIN... IN OKLAHOMA THIS CANCELS 5 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... IN SOUTHEAST OKLAHOMA MCINTOSH... THIS INCLUDES THE CITIES OF...TAHLEQUAH...EUFAULA...SALLISAW... VAN BUREN...OZARK...CHARLESTON...MUSKOGEE AND STILWELL. ARZ029-OKZ049-053-073>076-250500- SEBASTIAN-CHOCTAW-HASKELL-LATIMER-LE FLORE-PITTSBURG-PUSHMATAHA- 709 PM CDT TUE MAY 24 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 325 REMAINS VALID UNTIL 12 AM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY IN WEST CENTRAL ARKANSAS SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 6 COUNTIES IN SOUTHEAST OKLAHOMA CHOCTAW... HASKELL... LATIMER... LE FLORE... PITTSBURG... PUSHMATAHA... THIS INCLUDES THE CITIES OF...WILBURTON...HUGO...POTEAU... FORT SMITH...STIGLER...MCALESTER...ANTLERS AND CLAYTON.
Local storm report, May 24, 7:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG PANAMA 35.17N 94.67W
05/24/2005 LE FLORE OK AMATEUR RADIO
MOBILE HOME BLOWN OVER
0555 PM TSTM WND DMG HEAVENER 34.89N 94.60W
05/24/2005 LE FLORE OK AMATEUR RADIO
NUMEROUS OUTBUILDINGS BLOWN OVER. POWER LINES DOWN.
0636 PM TSTM WND DMG 4 E VIAN 35.50N 94.90W
05/24/2005 SEQUOYAH OK TRAINED SPOTTER
LARGE BARN BLOWN OVER.
0700 PM FLASH FLOOD 2 N PANAMA 35.20N 94.67W
05/24/2005 LE FLORE OK AMATEUR RADIO
PORTIONS OF HIGHWAY 9 AND 59 CLOSED DUE TO HIGH WATER
FROM PANAMA TO BOKOSHE.
&&
EJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 59 min |
| May 24, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 34 min |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.